Ideals of homogeneous polynomials and weakly compact approximation property in Banach spaces

Erhan Çalışkan

Czechoslovak Mathematical Journal (2007)

  • Volume: 57, Issue: 2, page 763-776
  • ISSN: 0011-4642

Abstract

top
We show that a Banach space E has the weakly compact approximation property if and only if each continuous Banach-valued polynomial on E can be uniformly approximated on compact sets by homogeneous polynomials which are members of the ideal of homogeneous polynomials generated by weakly compact linear operators. An analogous result is established also for the compact approximation property.

How to cite

top

Çalışkan, Erhan. "Ideals of homogeneous polynomials and weakly compact approximation property in Banach spaces." Czechoslovak Mathematical Journal 57.2 (2007): 763-776. <http://eudml.org/doc/31161>.

@article{Çalışkan2007,
abstract = {We show that a Banach space $E$ has the weakly compact approximation property if and only if each continuous Banach-valued polynomial on $E$ can be uniformly approximated on compact sets by homogeneous polynomials which are members of the ideal of homogeneous polynomials generated by weakly compact linear operators. An analogous result is established also for the compact approximation property.},
author = {Çalışkan, Erhan},
journal = {Czechoslovak Mathematical Journal},
keywords = {compact approximation property; weakly compact approximation property; ideals of homogeneous polynomials; compact approximation property; weakly compact approximation property; ideals of homogeneous polynomials},
language = {eng},
number = {2},
pages = {763-776},
publisher = {Institute of Mathematics, Academy of Sciences of the Czech Republic},
title = {Ideals of homogeneous polynomials and weakly compact approximation property in Banach spaces},
url = {http://eudml.org/doc/31161},
volume = {57},
year = {2007},
}

TY - JOUR
AU - Çalışkan, Erhan
TI - Ideals of homogeneous polynomials and weakly compact approximation property in Banach spaces
JO - Czechoslovak Mathematical Journal
PY - 2007
PB - Institute of Mathematics, Academy of Sciences of the Czech Republic
VL - 57
IS - 2
SP - 763
EP - 776
AB - We show that a Banach space $E$ has the weakly compact approximation property if and only if each continuous Banach-valued polynomial on $E$ can be uniformly approximated on compact sets by homogeneous polynomials which are members of the ideal of homogeneous polynomials generated by weakly compact linear operators. An analogous result is established also for the compact approximation property.
LA - eng
KW - compact approximation property; weakly compact approximation property; ideals of homogeneous polynomials; compact approximation property; weakly compact approximation property; ideals of homogeneous polynomials
UR - http://eudml.org/doc/31161
ER -

References

top
  1. 10.1017/S0013091500023543, Proc. Edinb. Math. Soc. 40 (1997), 181–192. (1997) MR1437822DOI10.1017/S0013091500023543
  2. 10.1016/0022-1236(83)90081-2, J.  Funct. Anal. 52 (1983), 189–204. (1983) MR0707203DOI10.1016/0022-1236(83)90081-2
  3. 10.1017/S0305004100068638, Math. Proc. Camb. Philos. Soc. 107 (1990), 367–375. (1990) MR1027789DOI10.1017/S0305004100068638
  4. 10.1006/jmaa.2001.7674, J. Math. Anal. Appl. 265 (2002), 458–462. (2002) Zbl1036.46034MR1876152DOI10.1006/jmaa.2001.7674
  5. Ideals of polynomials generated by weakly compact operators, Note Mat. 25 (2005/2006), 69–102. (2005/2006) MR2220454
  6. 10.1016/S0019-3577(05)80019-9, Indag. Math. 16 (2005), 157–169. (2005) MR2319290DOI10.1016/S0019-3577(05)80019-9
  7. Montel and reflexive preduals of the space of holomorphic functions, Stud. Math. 107 (1993), 305–315. (1993) MR1247205
  8. 10.1016/j.jmaa.2004.04.045, J.  Math. Anal. Appl. 297 (2004), 740–750. (2004) MR2088691DOI10.1016/j.jmaa.2004.04.045
  9. Approximation properties, In: Handbook of the Geometry of Banach Spaces, Vol.  I, W.  Johnson, J.  Lindenstrauss (eds.), North-Holland, Amsterdam, 2001, pp. 271–316. (2001) Zbl1067.46025MR1863695
  10. Aproximação de funções holomorfas em espaços de dimensão infinita, PhD. Thesis, Universidade Estadual de Campinas, São Paulo, 2003. (2003) 
  11. Bounded holomorphic mappings and the compact approximation property, Port. Math. 61 (2004), 25–33. (2004) MR2040241
  12. Approximation of holomorphic mappings on infinite dimensional spaces, Rev. Mat. Complut. 17 (2004), 411–434. (2004) MR2083963
  13. 10.1112/blms/5.3.261, Bull. London Math. Soc. 5 (1973), 261–266. (1973) Zbl0267.46013MR0338735DOI10.1112/blms/5.3.261
  14. 10.1016/0022-1236(74)90044-5, J.  Funct. Anal. 17 (1974), 311–327. (1974) MR0355536DOI10.1016/0022-1236(74)90044-5
  15. Complex Analysis on Infinite Dimensional Spaces. Springer Monographs in Math, Springer-Verlag, Berlin, 1999. (1999) MR1705327
  16. Factorization of compact opertors and applications to the approximation problem, Stud. Math. 45 (1973), 191–210. (1973) MR0336294
  17. 10.4153/CMB-1993-008-8, Can. Math. Bull. 36 (1993), 45–53. (1993) MR1205894DOI10.4153/CMB-1993-008-8
  18. 10.1016/0022-1236(80)90089-0, J.  Funct. Anal. 35 (1980), 397–411. (1980) Zbl0439.47029MR0563562DOI10.1016/0022-1236(80)90089-0
  19. 10.1007/BF02810673, Isr. J.  Math. 119 (2000), 325–348. (2000) MR1802659DOI10.1007/BF02810673
  20. Weakly compact sets—their topological properties and the Banach spaces they generate, In: Symposium on Infinite Dimensional Topology. Ann. Math. Stud., R. D.  Anderson (eds.), Princeton Univ. Press, Princeton, 1972, pp. 235–273. (1972) Zbl0232.46019MR0417761
  21. Classical Banach Spaces  I. Sequence Spaces, Springer-Verlag, Berlin-Heidelberg-New York, 1977. (1977) MR0500056
  22. Complex Analysis in Banach Spaces. North-Holland Math. Stud, North-Holland, Amsterdam, 1986. (1986) MR0842435
  23. 10.1090/S0002-9947-1991-1000146-2, Trans. Am. Math. Soc. 324 (1991), 867–887. (1991) Zbl0747.46038MR1000146DOI10.1090/S0002-9947-1991-1000146-2
  24. Reflexive spaces of homogeneous polynomials, Bull. Pol. Acad. Sci. Math. 49 (2001), 211–223. (2001) Zbl1068.46027MR1863260
  25. Holomorphic germs on Tsirelson’s space, Proc. Am. Math. Soc. 123 (1995), 1379–1384. (1995) MR1219730
  26. Operator Ideals, North Holland, Amsterdam, 1980. (1980) Zbl0455.47032MR0582655
  27. Ideals of multilinear functionals, In: Proceedings of the Second International Conference on Operator Algebras, Ideals and Applications in Theoretical Physics, Teubner, Leipzig, 1983, pp. 185–199. (1983) Zbl0561.47037MR0763541
  28. Applications of topological tensor products to infinite dimensional holomorphy, PhD. Thesis, Trinity College, Dublin, 1980. (1980) 
  29. The compact approximation property does not imply the approximation property, Stud. Math. 103 (1992), 99–108. (1992) Zbl0814.46017MR1184105

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.